Geometrical and transport properties of disordered fibre networks: Analytical results

A. A. Rodríguez, E. Medina

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


We study novel geometrical and transport properties of a 2D model of disordered fibre networks. To assess the geometrical structure we determine, analytically, the probability distribution for the number of fibre intersections and resulting segment sizes in the network as a function of fibre density and length. We also determine, numerically, the probability distribution of pore perimeters and areas. We find a non-monotonous behavior of the perimeter distribution whose main features can be explained by solving for two simplified models of the line network. Finally we formulate a mean field approximation to conduction, above the percolation threshold, using the derived results. Relevance of the results to fracture networks will be discussed.

Original languageEnglish
Pages (from-to)867-875
Number of pages9
JournalModern Physics Letters B
Issue number20
StatePublished - 30 Aug 1997
Externally publishedYes


Dive into the research topics of 'Geometrical and transport properties of disordered fibre networks: Analytical results'. Together they form a unique fingerprint.

Cite this